Depo-Provera Pregnancy Changes

Our pharmacist answers the latest question regarding the chances of pregnancy while on Depo-Provera.

Question

I received my first depo shot sometime in august don't remember what date to be exact. It caused me to spot for the next 2 months and I had unprotected sex while I was spotting what are the chances I can be pregnant?

Asked by Salvo On Oct 02, 2017

Answered by
Medical Content Reviewed By PharmacistAnswers Staff

On Oct 02, 2017

The chances of becoming pregnant in the situation you described is low. It is very common for patients using a new form of contraceptive to experience spotting or bleeding for the first few months of therapy. Many people unfortunately experience spotting for up to 6-8 months after starting a new or different contraceptive! After taking the injectable, you should have full efficacy of the drug within 3 weeks of the dose as 3 weeks is the time it takes for peak concentrations to occur in the body.


About the Pharmacist

Dr. Brian Staiger Pharm.D

Dr. Brian Staiger is a licensed pharmacist in New York State and the founder of PharmacistAnswers.com. He graduated from the University At Buffalo with a Doctor of Pharmacy degree in 2010. He has been featured in numerous publications including the Huffington Post as well as a variety of health and pharmacy-related blogs. Please feel free to reach out to him directly if you have any inquiries or want to connect! He's answered thousands of medication and pharmacy-related questions and he's ready to answer yours! Brian.Staiger@PharmacistAnswers.com Office: 716-389-3076

Recent Questions